advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

My 16 year old son has Type 1 diabetes. He also has Down's Syndrome. He is currently on a two injection per day regimen (Actrapid and Monatard). I know that most teenagers are managing their diabetes on a four injection per day regime using the pen. Do you have any experience of Down's Syndrome people on this regimen? Has it been successful and what are the drawbacks experienced? To what extent are Down's Syndrome people able to achieve some degree of independence from their carers if using this regime?

I appreciate that this is a very personal issue, and that is why I am very cautious to change over to the other regime. I would like to know how other teenagers with Down's Syndrome manage their Diabetes. What insulin regime they are using. Please can you put me in touch with these people.

kwebster@global.bw

Answer:

You do not mention if your son is in good control--that is, what his last Hemoglobin A1c was or if he has a lot of highs and lows. It seems to me that if he is doing fine, there is no need to change the treatment plan. Many treatment plans can provide good control and as long as your son can do the things in life that he enjoys without his diabetes getting in the way, I would see no reason to change.

JM

DTQ-19990117043109
Original posting 4 Jun 1999
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.